Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 24.03.2012
From: Sandie

Subject: Taken off medication

Hi all, just wondered if anyone else has been in the postion I have found myself in. I have PA and have been taking mtx and sulpha for 18months, I stopped the sulpha 2 weeks ago as I was having lots of horrible side effects. Last week my GP told me to stop taking all my meds and I am going to be tested for thyroid problems. Has anyone else had this happen to them?
reply | back to forum

Date: 24.03.2012
From: Annette

Subject: Re: Taken off medication

Hi sandy I can only think that if they suspect a problem with your thyroid they would have to control that first and then reinstate your arthritis meds. I have an underactive thyroid and I know it slows your whole metabolism so they have to get that right first. Why do they think you have thyroid probs if you don't mind me asking
reply | back to forum

Date: 25.03.2012
From: rhona

Subject: Re: Taken off medication

Hi Sandie, I have R/A and after having it for about 4 years i was told i had an under active thyroid even although i had no symtoms of it. I was prescribed levothyroxine tablets which is the normal treatment for an under active thyroid. I didn't have to stop any of my tablets though. As R/A is an autoimmune disease it can attack the thyroid, perhaps your doctor is wanting to make sure it's not a side effect of your medication before he checks it again. Hope you feel better soon.
reply | back to forum

Date: 25.03.2012
From: Sandie

Subject: Re: Taken off medication

Hi Annette, thank you for your reply. I am having bladder, heat,eye,weight,insomnia,mouth ulcers, hair thinning,itching problems and I have a long family history of thyroid, my mum,dad and brother, plus grandparents so he thinks it would be worth testing.
reply | back to forum

Date: 25.03.2012
From: Sandie

Subject: Re: Taken off medication

Hi Rhona, thank you for your reply. My GP is very unhappy with all the problems and is not sure they are all related to mtx so as you say he wants to eliminate other things.
reply | back to forum

Date: 25.03.2012
From: Annette

Subject: Re: Taken off medication

Hi sandy from what you are describing it could be overactive which also gives joint pains. Your doc sounds on the ball with this, best of luck
reply | back to forum

Date: 26.03.2012
From: Deborah

Subject: Re: Taken off medication

Hi Sandie,
I have not been taken of any meds but just wanted to let you know that I also suffer from pa have had it for 12 yrs, but the first thing I took before i had any arthritis was an underactive thyroid had that for 5 yrs then I was told I had pa the doc at the time said they go hand in hand but when I only had the thyroid problem I never had any of the symptoms you have mentioned the only way I new I had it was my heart started racing and I felt it was coming out of my chest actually thought I was having a heart attack but since taking the higher dose of mtx I have lost quite a lot of hair my family were telling me how much hair I have lost thought they were joking (don't laugh) but actually got my niece to take photos with her mobile of the top of my head did not realise I was so bald wondered why I was so cold but I just wanted to let you know I have both pa and an underactive thyroid but as everyone is different and as you have a family history of thyroid problems your doctor just wants to make sure hope this has helped you a bit and that you get sorted shortly.Deborah xx.
reply | back to forum

Date: 28.03.2012
From: Sandie

Subject: Re: Taken off medication

Hi Deborah, thank you for writing a reply. It's all so confusing isn't it, at this point I am waiting for results of thyroid which I won't get till next week. I haven't had the racing heart problems you had, but I feel anxious quite a lot, but that could just be stress related, who isn't stressed these days!! My twin had the same "heart attack" feeling you had and he drove himself straight to hospital the second time it happened. Know what you mean about the hair loss, I bought a clip on hair piece for the back of my head, but the thing keeps falling off, so I will not wear it just in case.
Hope you are enjoying this good weather. xx
reply | back to forum

Date: 28.03.2012
From: Sandie

Subject: Re: Taken off medication

Hi Annette, yes I think you are right with your thoughts and yes he does appear to take an interest in my problems, either that or he is tired looking and listening to me moan at him!!!
Either way, I am grateful.
Thank you so much for your reply. xx
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

4+1=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board